Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 15, NWS Wichita, KS

April 11, 200813 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 11, 2008, 3:36 AM CDT for 13 counties in Kansas. It took effect at Apr 11, 2008, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2008, 3:36 AM CDT (08:36 UTC)
In effect from
Apr 11, 2008, 10:00 AM CDT
Expired
Apr 11, 2008, 7:00 PM CDT
In force
9 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 110836
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
336 AM CDT FRI APR 11 2008


KSZ032-033-047>051-067-068-082-083-091-092-112100-
/O.NEW.KICT.WI.Y.0015.080411T1500Z-080412T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
336 AM CDT FRI APR 11 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

DEEP LOW PRESSURE CENTERED IN IOWA WILL ALLOW STRONG NORTHWEST WINDS TO
PREVAIL ACROSS THE AREA TODAY. LOCATIONS ALONG AND WEST OF
INTERSTATE 135 CAN EXPECT SUSTAINED WINDS OF 30 MPH WITH GUSTS TO
BETWEEN 40 AND 45 MPH. THESE STRONG WINDS ARE EXPECTED TO DECREASE
TOWARD SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

LAWSON
3 follow-up statements
000 
WWUS73 KICT 111535
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1035 AM CDT FRI APR 11 2008

KSZ032-033-047>051-067-068-082-083-091-092-112345-
/O.CON.KICT.WI.Y.0015.000000T0000Z-080412T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
1035 AM CDT FRI APR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

DEEP LOW PRESSURE CENTERED IN IOWA WILL ALLOW STRONG NORTHWEST
WINDS TO PREVAIL ACROSS THE AREA THIS AFTERNOON. LOCATIONS ALONG
AND WEST OF INTERSTATE 135 CAN EXPECT SUSTAINED WINDS OF 30 MPH
WITH GUSTS TO BETWEEN 40 AND 45 MPH. THESE STRONG WINDS ARE
EXPECTED TO DECREASE TOWARD SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KETCHAM
000 
WWUS73 KICT 112114
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
414 PM CDT FRI APR 11 2008

KSZ082-083-091-092-120515-
/O.NEW.KICT.FZ.A.0001.080413T0600Z-080413T1400Z/
/O.NEW.KICT.FZ.A.0002.080414T0600Z-080414T1400Z/
/O.CON.KICT.WI.Y.0015.000000T0000Z-080412T0000Z/
KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON
414 PM CDT FRI APR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...AS WELL AS FOR LATE SUNDAY NIGHT THROUGH MONDAY
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING.

DEEP LOW PRESSURE CENTERED OVER THE UPPER MIDWEST WILL ALLOW
STRONG NORTHWEST WINDS TO PREVAIL ACROSS THE AREA INTO THE EVENING
HOURS. LOCATIONS ALONG AND WEST OF INTERSTATE 135 CAN EXPECT
SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 AND 45 MPH. THE STRONG
WINDS WILL DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

NORTHERLY WINDS WILL CONTINUE TO USHER COLDER TEMPERATURES SOUTH
ACROSS THE PLAINS OVER THE NEXT FEW DAYS. TEMPERATURES SATURDAY
NIGHT THROUGH EARLY SUNDAY MORNING COULD FALL INTO THE LOWER
30S TO NEAR 30 DEGREES. HOWEVER...TEMPERATURES SUNDAY NIGHT
THROUGH EARLY MONDAY COULD PLUMMET INTO THE 20S...AS SURFACE HIGH
PRESSURE MOVES OVER THE AREA...ALLOWING WINDS TO SLACKEN AND SKIES
TO CLEAR. THE GROWING SEASON HAS COMMENCED FOR SEVERAL LOCATIONS
ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. THOSE WITH AGRICULTURAL
AND HORTICULTURAL INTERESTS SHOULD MONITOR LATER FORECASTS.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ032-033-047>051-067-068-120000-
/O.CON.KICT.WI.Y.0015.000000T0000Z-080412T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON
414 PM CDT FRI APR 11 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

DEEP LOW PRESSURE CENTERED OVER THE UPPER MIDWEST WILL ALLOW
STRONG NORTHWEST WINDS TO PREVAIL ACROSS THE AREA INTO THE EVENING
HOURS. LOCATIONS ALONG AND WEST OF INTERSTATE 135 CAN EXPECT
SUSTAINED WINDS OF 30 MPH WITH GUSTS TO 40 AND 45 MPH. THE STRONG
WINDS WILL DECREASE AROUND SUNSET.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ069>072-093>096-098>100-120515-
/O.NEW.KICT.FZ.A.0001.080413T0600Z-080413T1400Z/
/O.NEW.KICT.FZ.A.0002.080414T0600Z-080414T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
414 PM CDT FRI APR 11 2008

...FREEZE WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING...AS WELL AS FOR LATE SUNDAY NIGHT THROUGH MONDAY
MORNING.

NORTHERLY WINDS WILL CONTINUE TO USHER COLDER TEMPERATURES SOUTH
ACROSS THE PLAINS OVER THE NEXT FEW DAYS. TEMPERATURES SATURDAY
NIGHT THROUGH EARLY SUNDAY MORNING COULD FALL INTO THE LOWER
30S TO NEAR 30 DEGREES. HOWEVER...TEMPERATURES SUNDAY NIGHT
THROUGH EARLY MONDAY COULD PLUMMET INTO THE 20S...AS SURFACE HIGH
PRESSURE MOVES OVER THE AREA...ALLOWING WINDS TO SLACKEN AND SKIES
TO CLEAR. THE GROWING SEASON HAS COMMENCED FOR SEVERAL LOCATIONS
ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. THOSE WITH AGRICULTURAL
AND HORTICULTURAL INTERESTS SHOULD MONITOR LATER FORECASTS.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KLEINSASSER
000 
WWUS73 KICT 112351
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
651 PM CDT FRI APR 11 2008

KSZ082-083-091-092-120800-
/O.EXP.KICT.WI.Y.0015.000000T0000Z-080412T0000Z/
/O.CON.KICT.FZ.A.0001.080413T0600Z-080413T1400Z/
/O.CON.KICT.FZ.A.0002.080414T0600Z-080414T1400Z/
KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON
651 PM CDT FRI APR 11 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A FREEZE
WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY
MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING. 

WINDS WILL CONTINUE TO DECREASE AFTER SUNSET TONIGHT TO 10 TO 15
MPH. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7
PM.

NORTHERLY WINDS WILL CONTINUE TO USHER COLDER TEMPERATURES
SOUTH ACROSS THE PLAINS OVER THE NEXT FEW DAYS. TEMPERATURES
SATURDAY NIGHT THROUGH EARLY SUNDAY MORNING COULD FALL INTO THE
LOWER 30S TO NEAR 30 DEGREES. HOWEVER...TEMPERATURES SUNDAY NIGHT
THROUGH EARLY MONDAY COULD PLUMMET INTO THE 20S...AS SURFACE HIGH
PRESSURE MOVES OVER THE AREA...ALLOWING WINDS TO SLACKEN AND SKIES
TO CLEAR. THE GROWING SEASON HAS COMMENCED FOR SEVERAL LOCATIONS
ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. THOSE WITH AGRICULTURAL
AND HORTICULTURAL INTERESTS SHOULD MONITOR LATER FORECASTS.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

KSZ032-033-047>051-067-068-120100-
/O.EXP.KICT.WI.Y.0015.000000T0000Z-080412T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON
651 PM CDT FRI APR 11 2008

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS WILL CONTINUE TO DECREASE AFTER SUNSET TONIGHT TO 10 TO 15
MPH. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 7
PM.

$$

KSZ069>072-093>096-098>100-120800-
/O.CON.KICT.FZ.A.0001.080413T0600Z-080413T1400Z/
/O.CON.KICT.FZ.A.0002.080414T0600Z-080414T1400Z/
BUTLER-GREENWOOD-WOODSON-ALLEN-COWLEY-ELK-WILSON-NEOSHO-
CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...WINFIELD...ARKANSAS CITY...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
651 PM CDT FRI APR 11 2008

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT
THROUGH SUNDAY MORNING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH
SUNDAY MORNING. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY
NIGHT THROUGH MONDAY MORNING. 

NORTHERLY WINDS WILL CONTINUE TO USHER COLDER TEMPERATURES SOUTH
ACROSS THE PLAINS OVER THE NEXT FEW DAYS. TEMPERATURES SATURDAY
NIGHT THROUGH EARLY SUNDAY MORNING COULD FALL INTO THE LOWER 30S
TO NEAR 30 DEGREES. HOWEVER...TEMPERATURES SUNDAY NIGHT THROUGH
EARLY MONDAY COULD PLUMMET INTO THE 20S...AS SURFACE HIGH
PRESSURE MOVES OVER THE AREA...ALLOWING WINDS TO SLACKEN AND
SKIES TO CLEAR. THE GROWING SEASON HAS COMMENCED FOR SEVERAL
LOCATIONS ACROSS SOUTH-CENTRAL AND SOUTHEAST KANSAS. THOSE WITH
AGRICULTURAL AND HORTICULTURAL INTERESTS SHOULD MONITOR LATER
FORECASTS.

A FREEZE WATCH MEANS FREEZING TEMPERATURES ARE POSSIBLE. THESE
CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

$$

SCHRECK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:13 AM CDT, 23 minutes earlier.

Area forecast discussion, Apr 11, 3:13 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
313 AM CDT FRI APR 11 2008

.DISCUSSION...

MAIN FORECAST CHALLENGE WILL BE WINDS IN THE FIRST PERIOD AND TEMPS
THROUGH THE WEEKEND.

SYNOPSIS:
CURRENTLY HAVE A STRONG UPPER LOW SPINNING OVER WESTERN IA/EASTERN
NE WITH THE SURFACE LOW STACKED DIRECTLY BENEATH. THE COLD FRONT HAS
SWEPT THROUGH THE AREA AND IS NOW SITUATED THROUGH EASTERN MO.
THIS PLACES THE FORECAST AREA ON THE BACKSIDE OF THIS SYSTEM WHERE
GUSTY WEST AND NORTHWEST WINDS HAVE PREVAILED OVERNIGHT.

TODAY-TONIGHT:
WILL GO WITH A WIND ADVISORY STARTING LATE THIS MORNING THROUGH THE
EARLY EVENING HOURS FOR LOCATIONS ALONG AND WEST OF 135. EVEN WITH
CLOUD COVER FEEL MOST LOCATIONS IN THE ADVISORY WILL REACH CRITERIA.
HOWEVER SPEEDS WILL BE INCREASED IF PORTIONS OF SOUTH CENTRAL KS CAN
BREAK OUT INTO SOME SUN THIS AFTERNOON ALLOWING FOR BETTER MIXING.

BY 00Z SAT THE UPPER LOW WILL BE LOCATED OVER SOUTHERN WI/NORTHERN
IL WITH ADDITIONAL UPPER ENERGY STILL LINGERING OVER THE ROCKIES.
WITH NW WINDS AND COLD ADVECTION REMAINING IN PLACE...CONFIDENCE IS
HIGH THAT OVERNIGHT LOWS WILL BE AROUND 10 DEGREES BELOW NORMAL AS
THEY BOTTOM OUT IN THE LOW TO MID 30S.

SAT-SUN:
THROUGH THESE PERIODS THE UPPER ENERGY LINGERING OVER THE ROCKIES
WILL FINALLY SHIFT EAST AS THE MAIN UPPER LOW TRACKS INTO THE OHIO
VALLEY. AS THIS OCCURS THE NAM IS TRYING TO GENERATE SOME LIGHT
PRECIP AS THE VORT MAX SWINGS ACROSS...BUT FOR NOW WILL LEAVE
MENTION OF PRECIP OUT SAT WITH THE THINKING THAT IF ANYTHING OCCURS
IT WOULD JUST BE TRACE AMOUNTS. THE BIGGER STORY OF THESE TWO DAYS
WILL BE THE UNSEASONABLY COLD TEMPERATURES SUN MORNING. HAVENT
STRAYED FROM THE PREVIOUS FORECAST WITH THE THINKING THAT MOST OF
THE AREA WILL BE NEAR THE FREEZING MARK WITH SOME PORTIONS OF
CENTRAL KANSAS EXPERIENCING A HARD FREEZE SUN MORNING. HOWEVER WILL
NOT GO OUT WITH ANY FROST OR FREEZING HEADLINES SINCE WE DO NOT
ISSUE THEM UNTIL AFTER APRIL 15TH.

MON-THU:
THE MAIN THEME THROUGH THESE PERIODS WILL BE AN OVERALL WARNING
TREND ACCOMPANIED BY WINDY CONDITIONS.

AN UPPER RIDGE WILL BE IN PLACE FOR MON WITH THE UPPER FLOW
FLATTENING OUT FOR TUE AS A SHORTWAVE MOVES ON SHORE OVER NORTHERN
CA. CONFIDENCE IS HIGH THAT VERY WINDY CONDITIONS WILL BE IN PLACE
DURING THE DAY TUE. BOTH THE GFS AND ECMWF AGREE ON TRACKING THIS
PIECE OF ENERGY INTO THE FOUR CORNERS REGION BY WED EVENING. THIS
WILL ALLOW FOR ADDITIONAL LEE TROUGHING AND A CONTINUED WARM-UP. THE
SHORTWAVE WILL STAY PROGRESSIVE AND WILL QUICKLY EJECT OUT INTO THE
PLAINS ON THU. GIVEN THE TIME OF YEAR THIS SCENARIO WOULD TYPICALLY
LEAD TO A SEVERE WEATHER EPISODE...BUT WITH THE GULF MOISTURE
GETTING PUSH VERY FAR SOUTH THIS WEEKEND...NOT TOO SURE HOW MUCH
RECOVERY WILL TAKE PLACE BEFORE THU. GIVEN THE WARMER TEMPS...HIGH
WINDS AND DRY AIRMASS IN PLACE...THE BIGGER CONCERN THROUGH THESE
EXTENDED PERIODS MAYBE FIRE HAZARDS.

LAWSON

&&

.AVIATION...
BRIEF PERIOD OF MVFR CEILINGS EXPECTED OVER THE NEXT FEW
HOURS...WITH LOW VFR CEILINGS EXPECTED FOR MOST OF FRI. SOME
BREAKS LIKELY LATE IN THE PERIOD IN THE WESTERN HALF OF THE AREA.
TIGHT SURFACE PRESSURE GRADIENT WILL KEEP WINDS GUSTY INTO
TOMORROW EVENING. -HOWERTON

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    52  34  54  30 /  10  10  10  10
HUTCHINSON      49  34  52  30 /  10  10  10  10
NEWTON          49  34  51  30 /  10  10  10  10
ELDORADO        50  34  52  31 /  10  10  10  10
WINFIELD-KWLD   55  35  54  31 /  10  10  10  10
RUSSELL         46  32  53  28 /  20  10  10   0
GREAT BEND      48  33  53  28 /  20  10  10   0
SALINA          46  34  50  30 /  20  10  10  10
MCPHERSON       48  34  51  30 /  20  10  10  10
COFFEYVILLE     55  35  51  32 /  10  10  10  10
CHANUTE         51  35  50  32 /  10  10  10  10
IOLA            48  35  48  32 /  10  10  10  10
PARSONS-KPPF    54  35  51  32 /  10  10  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
FOR KSZ032-033-047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Apr 10, 8:53 PM CDT, 6 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
853 PM CDT THU APR 10 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-120200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
853 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A WIND ADVISORY IS IN EFFECT FOR MUCH OF CENTRAL AND SOUTH CENTRAL
KANSAS THROUGH DAYBREAK. SEE LATEST ADVISORY FOR DETAILS.

FLOODING CONTINUES ACROSS PARTS OF LABETTE COUNTY. SEE THE LATEST COUNTY
AND RIVER FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

IT IS LIKELY THAT GUSTY NORTHWEST WINDS OF 25 TO 35 MPH WILL
PERSIST ACROSS MOST OF CENTRAL KANSAS ON FRIDAY. THE WIND ADVISORY
MAY NEED TO BE EXTENDED FOR CENTRAL KANSAS FRIDAY MORNING.

THE FIRE DANGER WILL BE HIGH OVER MOST OF THE AREA ON FRIDAY AND
SATURDAY AFTERNOONS...AS WELL AS TUESDAY AND WEDNESDAY AFTERNOONS.

TEMPERATURES ARE LIKELY TO DROP TO AROUND 30 DEGREES IN CENTRAL AND
SOUTH-CENTRAL KANSAS LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.
ONE SHOULD BE READY TO PROTECT SENSITIVE PLANTS THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 4:14 PM CDTFreeze WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 9 more24 hr
Apr 11, 4:14 PM CDTFreeze WatchICTAllen, Butler, Chautauqua, Cowley, Elk, Greenwood and 9 more43 hr

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.